Can anyone tell me how long it takes for HRT to start working? I have been taking estradiol and norethindrone acetate for almost two weeks and so far I don't feel very much better. It has helped the hot flashes somewhat but the other symptoms are about the same. Isn't it supposed to help with sleep. This is so miserable. I still cry everyday and the shaking is still bad. This menopause is the worst. I wish I could have been one of those who breezed through it. I wish we all could have been that lucky.
Hi VondaSP, I feel your pain. I am 13 weeks post-op after having my ovaries removed, and was thrown into surgical menopause. When I left hospital I was not given any HRT or real advice about what to expect. After the first 2 weeks of mainly recovering from surgery, my body was thrown into a very brutal menopause. For another 2 weeks, I completely fell apart, then 4 weeks after surgery I started on anti depressants, which took 8 weeks to fine tune. I also started 5 weeks ago on estrogel,which covered the hot flashes and alot of the insomnia. I am not normally a depressive person, but without hormones it all became to much. Don't be a matyr, obviously they haven't got your mix right. Antidepressants take about 4-6 weeks to really see the benefits, but I'm 200% compared to 4 weeks ago,you will get there, I promise.
Im right there with you. I started HRT just a week ago. My syptoms seem the same if not worse than when I started HRT. I am anxious, cant sleep, very irritable, hot flashes, seem depressed and disconnected, and my ears ring constantly. Thinking maybe need an antidepressant on top of this. Its all a little too much to handle but I do go to see my OBGYN on March 29th. Hope he has some answers. Menopause is just not fair.
Menopause is not fair. You sound a lot like me. I went on HRT because I was so anxious all the time, wasn't sleeping, kind of depressed and had hot flashes. The HRT helped with the hot flashes and I don't have mood swings very much anymore but the anxiety and depressed feelings are still there. My gynecologist put me on the generic for Zoloft 25mg but I only take half that. I have only been on it for about a week but I am still anxious, shaky, and don't sleep. I have Ativan .5mg for when the anxiety gets too much. I have this anxiety most all day long everyday. I would love it if someone could tell us how long this will last. On top of all this, when I started the HRT, I got my period again, even though my gyn said I wouldn't(I take Activella). It seemed my symptoms got worse also. I get so stressed somedays, I feel like I am losing my mind. Why can't someone invent a medication to stop all the misery of menopause!!!
I've only been on Prempro since March 13, 2010 and didnt take it for 3 days because I got scared about being on it and my ears seemed to ring longer. Well, Im back on it. I didnt take it on March 21st, 22nd, and 23rd. I decided to give it a fair trial and went back on it on the 24th. Even went to my GP yesterday to discuss maybe just using an antidepressant. She said many women are on it, and she felt it wouldnt hurt to try it for 6 months and if I dont want to stay on it then they could wean me off of it while introducing an antidepressant at the same time so that when I came off HRT I would be on an antidepressant fully. I keep being tempted to just not take anything, deal with whatever symptoms I might have, at least knowing that those are my symptoms and not side effects of HRT or any other medication such as an anti-depressant. I know for some though that menopause can be a hard time, very difficult to cope with, and just plain miserable, so I give Kudos to women who no matter what they do to get through it that at least they got through :)
I'm very sensitive to medications. I started taking PremPro and within a week I could tell a difference. I do take Lexapro 20 mg for depression but I am pretty sure I need something for dopamine as well. My mind races and I think about morbid things sometimes. So not me! I have to work hard on my anxiety. Yoga, breathing, praying, walking in nature often and I have found that my diet is HUGE in this matter. God bless us women for sure... we really gotta work hard to stay sane. : 0
What is wrong with everyone? I am going through this too. I have hot flashes, cold flashes, my joints hurt, hives from low progesterone, sleep is awe full, fatigue, migraines and I'm still having periods, so my breast are killing me topped with auntie flow who visits every 15 to 20 days. The last thing on my mind is an antidepressant! It makes no sense. I mean I understand if you've had cancer, but for a lot of women this is not the case. A lot of women are falling into this terrible mind frame of thinking a pill to change the chemistry of the brain is totally ok. Well it is not! Why would you do that? Really ask yourself this question. It is not your brain chemistry that changed. It is your hormones. Because of the imbalance of hormones you feel terrible not the brain. Fix the hormones and that will help with frame of mind. The only reason doctors like prescribing anti depressants is because it truly is a lot work for them to balance your hormones and make them right again. It's easier to give you an antidepressant. Most Doctors have no idea to the science of balancing female hormones. They only follow protocol and do not take your age into consideration. Find an endocrinologist with an IVF background to help!! It angers me to hear these stories of failed attempts of hormone protocol and anti depressants becoming the superior. You know what that tells me.... Your MD gave up. I cannot begin to tell you how many times I've been offered an anti depressant because its the quick and easy fix. My suggestion is to get the creams of e2 progesterone even a little testosterone. Those three hormones in the correct amounts do truly work! Yeah it took a few months of blood work and dose changes, but it was worth the effort. You need an MD who can customize it just right for you. They changed my life! I got my life back! Dont give up find the right Doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.